Taiwanese Journal of Mathematics

Rings with Indecomposable Right Modules Local

Surjeet Singh

Full-text: Open access

Abstract

Every indecomposable module over a generalized uniserial ring is uniserial, hence local. This motivates one to study rings R satisfying the condition (*): R is a right artinian ring such that every finitely generated, indecomposable right R-module is local. The rings R satisfying (*) have been recently studied by Singh and Al-Bleahed (2004), they have proved some results giving the structure of local right R-modules. In this paper some more structure theorems for local right R-modules are proved. Examples given in this paper show that a rich class of rings satisfying condition (*) can be constructed. Using these results, it is proved that any ring R satisfying (*) is such that mod-R is of finite representation type. It follows from a theorem by Ringel and Tachikawa that any right R-module is a direct sum of local modules. If M is right module over a right artinian ring such that any finitely generated submodule of any homomorphic image of M is a direct sum of local modules, it is proved that it is a direct sum of local modules. This provides an alternative proof for that any right module over a right artinian ring R satisfying (*) is a direct sum of local modules.

Article information

Source
Taiwanese J. Math., Volume 14, Number 6 (2010), 2261-2275.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406074

Digital Object Identifier
doi:10.11650/twjm/1500406074

Mathematical Reviews number (MathSciNet)
MR2742363

Zentralblatt MATH identifier
1227.16017

Subjects
Primary: 16G10: Representations of Artinian rings 16G70: Auslander-Reiten sequences (almost split sequences) and Auslander- Reiten quivers

Keywords
left serial rings generalized uniserial rings exceptional rings rings of finite representation type $M$-injective modules and $M$-projective modules

Citation

Singh, Surjeet. Rings with Indecomposable Right Modules Local. Taiwanese J. Math. 14 (2010), no. 6, 2261--2275. doi:10.11650/twjm/1500406074. https://projecteuclid.org/euclid.twjm/1500406074


Export citation

References

  • \item[1.] F. W. Anderson and K. R. Fuller, Rings and Categories of Modules, Graduate Texts in Mathematics 13, Springer Verlag, 1974.
  • \item[2.] V. Dlab and C. M. Ringel, A class of balanced non-uniserial rings. Math. Ann., 195 (1972), 279-291.
  • \item[3.] V. Dlab and C. M. Ringel, Decomposition of modules over right artinian right uniserial rings, Math. Z., 129 (1972), 207-230.
  • \item[4.] V. Dlab and C. M. Ringel, The structure of balanced rings, Proc. London Math. Soc., 26(3) (1973), 446-462.
  • \item[5.] C. Faith, Algebra II, Ring Theory, Grundlehren der mathematichen Wissenschaften 191, Springer Verlag, 1976.
  • \item[6.] I. Ivanov, Left generalized uniserial rings, J. Algebra, 31 (1974), 166-181.
  • \item[7.] I. Murase, On structure of generalized uniserial rings, I, II, III, Sci. Papers College Gen. Ed. Univ. Toyko, 13 (1963), 1-22, 131-158, and 14 (1964), 11-25.
  • \item[8.] S. Singh and H. Al-Bleahed, Rings with indecomposable modules local, Beiträge zur Alg. Geom., 45 (2004), 239-251.
  • \item[9.] C. M. Ringel and H. Tachikawa, QF-3 rings, J. Reine und Angewandte Math., 272 (1975), 49-72.
  • \item[10.] H. Tachikawa, On rings for which every indecomposable right module has a unique maximal submodules, Math. Z., 71 (1959), 200-222.